Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Louisville, KY

May 15, 2007Washington County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at May 15, 2007, 9:07 PM EDT for Washington County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2007, 9:07 PM EDT (01:07 UTC)
Expired
May 15, 2007, 9:30 PM EDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Washington County, IN

The radar

The Louisville radar (KLVX), 83 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 160107
SVRLMK
INC175-160130-
/O.NEW.KLMK.SV.W.0079.070516T0107Z-070516T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 930 PM EDT...

* AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PLATTSBURG..AND MOVING
  NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PUMPKIN CENTER

LAT...LON 3876 8619 3864 8607 3866 8591 3874 8592

$$

JSD
1 follow-up statement
000 
WWUS53 KLMK 160125
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
923 PM EDT TUE MAY 15 2007

INC175-160133-
/O.EXP.KLMK.SV.W.0079.000000T0000Z-070516T0130Z/
WASHINGTON IN-
923 PM EDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
EXPIRES AT 930 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
SEVERE. 

AT 856 PM EDT...A 71 MPH WIND GUST WAS MEASURED 6 MILES NORTH OF 
SALEM.

LAT...LON 3876 8619 3864 8607 3866 8591 3874 8592

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:00 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 15, 7:00 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT TUE MAY 15 2007

AVIATION (00Z TAFS)...

ISOLATED THUNDERSTORMS WILL BE EXITING THE SSF AREA AROUND 00Z.
WIDESPREAD THUNDERSTORMS WILL MOVE TOWARDS SDF BY AROUND
04Z...LEXINGTON AROUND 07Z...AND BWG AROUND 04Z. THESE STORMS WILL
BE ASSOCIATED WITH A COLD FRONT. SOME STORMS MAY BE STRONG WITH
BRIEF IFR CEILINGS AND VISIBILITIES AND GUSTY WINDS.

FRONTAL PASSAGE WILL LIKELY BE ACCOMPANIED BY SHOWERS AND MVFR
CEILINGS AND A WIND SHIFT TO THE NORTHWEST. FRONT IS EXPECTED TO
MOVE ACROSS SDF AROUND 06Z...LEX AROUND 09Z...AND BWG AROUND 08Z.
CEILINGS WILL REMAIN MVFR FOR SEVERAL HOURS AFTER FRONTAL PASSAGE.
EXPECT SKIES TO PARTIALLY CLEAR AFTER 14Z TOMORROW. JSD

&&

.SHORT TERM (TONIGHT AND WEDNESDAY)...

ALL OF THE ACTION IN THE SHORT TERM WILL COME TONIGHT. A COLD FRONT
STRETCHING FROM NEAR CHICAGO TO SOUTHWEST MISSOURI EARLY THIS
AFTERNOON WILL ADVANCE SOUTHEAST INTO CENTRAL KENTUCKY AFTER
MIDNIGHT AND INTO SOUTHEAST KENTUCKY BY 12Z.  A LINE OF
THUNDERSTORMS AHEAD OF THE FRONT SHOULD ARRIVE OVER SOUTH CENTRAL
INDIANA LATE THIS EVENING THEN TRACK SOUTHEAST ACROSS THE AREA
OVERNIGHT. WITH THE STRONG SOUTHWEST FLOW AHEAD OF THE FRONT DEW
POINTS RISE INTO THE MID 60S ALONG THE FRONT. LAPSE RATES BECOME
UNSTABLE WITH LI/S AT MID AFTERNOON -4 TO -6 ALONG THE FRONT. EXPECT
THAT SOME THUNDERSTORMS COULD BECOME SEVERE WITH STRONG WINDS BEING
THE PRIMARY CONCERN. THE STRONGEST STORMS WILL BE NEAR AND NORTH OF
THE OHIO RIVER WITH STORMS WEAKENING AS THE LINE MOVES INTO CENTRAL
KENTUCKY.

LOW CLOUDS AND RAIN WILL CONTINUE BEHIND THE FRONT FOR SEVERAL HOURS
WITH CLOUDS LIFTING AND DECREASING DURING THE AFTERNOON HOURS ON
WEDNESDAY. MUCH COLDER AIR WILL POUR INTO THE REGION BEHIND THE
FRONT WITH HIGH TEMPERATURES ON WEDNESDAY NEARLY 20 DEGREES COOLER
THAN TODAY.

SCHOLZ

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

UPPER TROF STILL SCHEDULED TO PASS FROM NORTHWEST TO SOUTHEAST
THROUGH THE REGION THURSDAY AFTERNOON. MODELS HAVE STRENGTHENED THIS
SYSTEM ALOFT WITH LOWER HEIGHTS AND A BIT COOLER 500HPA
TEMPERATURES. MODELS HAVE ALSO STRENGTHENED THIS SYSTEM AT THE
SURFACE AND ARE SHOWING A VERY WEAK SURFACE TROF ASSOCIATED WITH
IT...WHICH WILL ALSO PASS THROUGH SOUTHERN INDIANA AND CENTRAL
KENTUCKY ON THURSDAY. MOISTURE DEPTH AND LIFT HAVE INCREASED
SLIGHTLY TOO. THE MAIN POOL OF MOISTURE STILL APPEARS TO SLIDE FROM
OHIO INTO EASTERN KENTUCKY WITH LMK/S BLUEGRASS COUNTIES ON THE
SOUTHWEST EDGE. MID-LEVEL LAPSE RATES SHOULD REACH 7C DEG/KM WITH
SURFACE BASED LIFTED INDEX TO -1 DURING THE HEAT OF THE DAY (USING
THAT TERM LOOSELY...WITH HIGHS EXPECTED IN THE MIDDLE 60S IN THE
BLUEGRASS ON THURSDAY). SO...BOTTOM LINE IS A CHANCE OF
THUNDERSHOWERS IS NECESSARY FOR THE BLUEGRASS COUNTIES...WITH JUST
AN ISOLATED SHOWER OR THUNDERSTORM OVER THE REST OF CENTRAL KENTUCKY
AND MOST OF SOUTHERN INDIANA. THE BEST CHANCES WILL BE IN THE EARLY
AFTERNOON AFTER THE SUN HAS HAD A CHANCE TO STIR THINGS UP AND AS
THAT TROF IS PASSING THROUGH. THOUGH A SPRINKLE WILL BE POSSIBLE
BEFORE DAWN IN SOUTHERN INDIANA AND A LINGERING SHOWER POSSIBLE
THURSDAY EVENING FROM WINCHESTER TO ALBANY...THE BULK OF THE
ACTIVITY SHOULD BE DURING THE DAY.

THAT SHOULD BE ABOUT IT FOR WET WEATHER IN THE LONG TERM. A STRONG
DRY SURFACE HIGH WILL BUILD SOUTHWARD INTO THE OHIO AND TENNESSEE
VALLEYS FRIDAY AND SATURDAY. A WEAK COLD FRONT WILL MAKE A RUN AT US
FROM THE NORTH SUNDAY AND MONDAY BUT WILL WASH OUT BEFORE GETTING
THIS FAR SOUTH. THEN ON TUESDAY WE WILL SIT BETWEEN HIGH PRESSURE TO
OUR EAST AND A STORM SYSTEM OVER THE PLAINS. UPSTAIRS...RIDGING WILL
WEAKLY DEVELOP OVERHEAD FROM FRIDAY INTO THE WEEKEND...AND THEN
INCREASE MORE DRAMATICALLY EARLY NEXT WEEK. AS A RESULT AFTERNOON
HIGHS WILL REBOUND BACK INTO THE 80S MONDAY AND ESPECIALLY TUESDAY.

13

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 15, 3:30 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT TUE MAY 15 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-160830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
330 PM EDT (230 PM CDT) TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NUMEROUS THUNDERSTORMS WILL PRECEDE AND ACCOMPANY A COLD FRONT AS IT
CROSSES THE REGION TONIGHT. THESE STORMS WILL MOVE INTO SOUTH
CENTRAL INDIANA BETWEEN 7PM AND 9PM...THEN CROSS CENTRAL KENTUCKY
DURING THE NIGHT. THE STRONGEST STORMS WILL AFFECT SOUTH CENTRAL
INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY NEAR THE OHIO RIVER
BEFORE MIDNIGHT AND THEN WEAKEN AS THEY MOVE SOUTHEAST INTO EAST
CENTRAL AND SOUTH CENTRAL PARTS OF KENTUCKY OVERNIGHT.

THE PRIMARY SEVERE THREAT SHOULD BE DAMAGING WIND GUSTS. ALL STORMS
WILL PRODUCE LIGHTNING AND A PERIOD OF HEAVY RAIN. A FEW STORMS
COULD PRODUCE SMALL HAIL AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A WEAK
DISTURBANCE MOVES THROUGH. THE BEST CHANCES WILL BE IN THE BLUE
GRASS REGION AROUND LEXINGTON. THE STRONGEST STORMS MAY BE CAPABLE
OF SOME BRIEF VERY SMALL HAIL...BUT SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

13

In the hours before

Special weather statement, May 15, 7:23 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT TUE MAY 15 2007

INZ076-083-084-089-KYZ023-026-160030-
CRAWFORD-DUBOIS-HANCOCK-OHIO-ORANGE-PERRY-
623 PM CDT TUE MAY 15 2007

AT 621 PM CDT THUNDERSTORMS WERE MOVING INTO JASPER INDIANA SOUTH TO
GRANDVIEW AND HARTFORD. THE STORMS WERE MOVING NORTHEAST AT 35 MPH.

FREQUENT LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR ...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY
WINDS OF AROUND 45 MPH...ARE EXPECTED.

THE THUNDERSTORMS WILL BE...
  NEAR CANNELTON BY 640 PM CDT.
  NEAR ENGLISH BY 810 PM EDT.

JA
Special weather statement, May 15, 8:13 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
813 PM EDT TUE MAY 15 2007

KYZ026-160045-
OHIO-
713 PM CDT TUE MAY 15 2007

...STRONG THUNDERSTORM MOVING THROUGH OHIO COUNTY...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HARTFORD...OR 22 MILES
SOUTHEAST OF OWENSBORO...AND MOVING EAST AT 45 MPH.

FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

JA
Local storm report, May 15, 8:36 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
836 PM EDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     FORDSVILLE              37.64N 86.72W
05/15/2007                   OHIO               KY   LAW ENFORCEMENT

            SEVERAL POWER LINES DOWN IN WESTERN OHIO COUNTY WITH
            SEVERAL TREES DOWN IN NORTHERN PORTION.

&&

LD
Special weather statement, May 15, 8:38 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
838 PM EDT TUE MAY 15 2007

INZ090-KYZ024-025-027-028-160130-
BRECKINRIDGE-GRAYSON-HARDIN-HARRISON-MEADE-
838 PM EDT TUE MAY 15 2007

...A LINE OF STRONG STORMS WILL MOVE ACROSS
MEADE...BRECKINRIDGE...HARRISON AND HARDIN COUNTIES BY 930 PM EDT...

AT 834 PM EDT(734 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF ENGLISH TO 15 MILES WEST OF LEITCHFIELD. THESE STORMS
WERE MOVING EAST AT 30 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR BRANDENBURG BY 850 PM EDT.
  NEAR CORYDON BY 855 PM EDT.
  NEAR LEITCHFIELD BY 800 PM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD
Special weather statement, May 15, 8:50 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 PM EDT TUE MAY 15 2007

INZ077-090-091-160200-
WASHINGTON IN-HARRISON IN-FLOYD IN-
INCLUDING THE CITIES OF...SALEM...CORYDON...NEW ALBANY
850 PM EDT TUE MAY 15 2007

SOME STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHERN WASHINGTON
AND HARRISON COUNTIES IN SOUTH CENTRAL INDIANA. THESE STORMS WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH... FREQUENT
LIGHTNING... A PERIOD OF VERY HEAVY RAIN... AND SMALL HAIL.

WHEN THE STORM APPROACHES MOVE TO A SAFE INDOOR LOCATION.

JA
Local storm report, May 15, 8:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     ORLEANS                 38.66N 86.45W
05/15/2007                   ORANGE             IN   LAW ENFORCEMENT

            POWER LINES DOWNED

&&

LD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:32 PM EDTSevere Thunderstorm WarningLMKOrange28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.